PDA

View Full Version : Plaquenil and stomach issues



gamma
05-08-2009, 06:17 PM
My husband started Plaquenil last week, and it hit his stomach right off the bat.

He found it best to take it on an empty stomach, and eat a little something about an hour later. Now I know this is opposite of what they tell you, and pretty much opposite with most medications that bother the stomach. But if he takes it with food or even a glass of milk, he is doubled over in pain. Even tried taking it with a container of yogurt, that was actually the worse.

So thought I would pass this along, if someone else is having trouble, and has tried taking food, and it is not helping. Try taking it with no food, and then eating an hour or so after, it worked for him. Also don't drink a whole glass of water with it at once. Instead fill the glass, use what you need to, to swallow the pill, and then just sip on that water, drinking it slowly till gone. Once the hour is up, he then will drink another glass of water, seems to help drinking plenty of water over an hour or so with it.

Saysusie
05-09-2009, 09:46 AM
Thank you for that information. Since this disease affects each of us differently, it stands to reason that the medications would do the same:wacko:
Crazy huh?

Peace and Blessings
Namaste
Saysusie

magistramarla
05-09-2009, 01:49 PM
It gives me the trots - which is no fun when I teach three classes in a row, and have a classroom that is way, way down the hall from the restroom! I had to cut back from 2 per day to just 1 per day so that I could make it through to the end of the school year.
Marla

wrightrs
05-09-2009, 11:53 PM
It good to know these things. I've been taking this for a long time. And when I have certain problems I blame my other meds. But maybe I should think about my this med a little more.

MicRoMediC
05-11-2009, 07:35 AM
my stomach was non-stop upset for two solid weeks. finally one day it just got better. i did eat right before i took the meds and i continue to do this. it will get better, hopefully!

Pretti in Pink
05-11-2009, 04:58 PM
I'm on it too and at the begining it bothered my stomach and it eventually subsided. I have been on it about a 1 1/2 year now.

cptnblah
05-17-2009, 05:54 PM
Seems like all the meds that I take for this curse makes my stomach upset at the beginning and at times goes right thru (if you know what I mean). Especially when I have to inject the MTX in my stomach instead of a large muscle. That was last Friday cause my wife was out of town and she injects the MTX in the rump (which I find to be the slowest acting location). I had almost forgot how to inject the stuff myself. LOL

Mary Jane
05-17-2009, 10:10 PM
I've been taking placquinil for a couple years...400 mg per day....I was taking 600 mg per day for about 6 months...then tapered back to 400mg. So far I havent had stomach problems from it...it's the prednisone that causes stomach problems, and I experience acid reflux more often. So I guess I should consider myself lucky since I only take prednisone when I'm in a flare.

Furrydog
05-19-2009, 01:56 PM
How long does the nausea and stomach issues last for? Can't cope :(

Pearl
05-19-2009, 05:41 PM
Gamma -

Glad your hubby found a way to take the meds...they do affect each of us differently. Great advice for others to try.

Furry dog -

So sorry you are suffering. I have had nausea and stomach issues since before I was diagnosed. It is just one of the ways the lupus affects me. Try drinking ginger ale and eating plain saltine crackers. Ginger is something natural that is known to help ease gastrointestinal discomfort. Also, you might ask your doc about some anti-nausea meds. I hope you get some relief soon.

Oluwa
05-19-2009, 11:29 PM
Furrydog..

If my memory serves me right...usually it doesn't, but I think I had a sick gut for two weeks along with a headache and then it passed.

Try taking it with food. A family member, Sitsinthecorner..who I miss dearly would take a cup of yogurt with hers. Both pills at once at night. Give that a whirl..but do ask your doctor if you can take them both at the same time...I do.

Night...enjoy the next light.
Love,
oluwa

Furrydog
05-24-2009, 01:32 PM
Have been taking it for over a month now and still have really bad nausea :(

Bonita
06-09-2009, 09:39 AM
I have barrottes esophagas and everything including plaq does a number on my stomach and digestive track. Bonita